Alert archive / New York / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 55, NWS Albany, NY

July 27, 2018Albany County, Rensselaer County, Saratoga County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 27, 2018, 2:03 PM EDT for Albany County, Rensselaer County, Saratoga County, New York. It was in force for 27 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2018, 2:03 PM EDT (18:03 UTC)
Expired
Jul 27, 2018, 2:30 PM EDT
In force
27 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY

The radar

The Albany radar (KENX), 27 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 2:05 PM EDTTSTM WND DMGWatervliet, NYSEVERAL LARGE TREE LIMBS AND WIRES DOWN.
Jul 27, 2:11 PM EDTTSTM WND DMGFeura Bush, NYWIRES DOWN
Jul 27, 2:15 PM EDTTSTM WND DMGLoudonville, NYLARGE TREE LIMBS DOWN.
Jul 27, 2:20 PM EDTTSTM WND DMGWatervliet, NYSEVERAL TREES, TREE LIMBS AND WIRES DOWN.
Jul 27, 2:25 PM EDTTSTM WND DMGAlbany, NYLARGE TREE LIMBS DOWN AT COLONIAL AND WESTERN.
Jul 27, 2:26 PM EDTTSTM WND DMGAlbany, NYSEVERAL TREE LIMBS DOWN AT MANNING BLVD/LINDEN INTERSECTION.
Jul 27, 2:26 PM EDTHAIL 0.75Albany, NYSEVERAL TREE LIMBS DOWN AT MANNING BLVD/LINDEN INTERSECTION.
Jul 27, 2:28 PM EDTTSTM WND DMG1 W Menands, NYTREE DOWN BLOCKING A LANE OF ROUTE 9 AT ASPINWALL ROAD
Jul 27, 2:30 PM EDTTSTM WND DMGAlbany, NYNUMEROUS REPORTS OF TREE LIMBS AND POWER LINES DOWN THROUGHT THE CITY OF ALBANY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:17 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.1 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

081 
WUUS51 KALY 271803
SVRALY
NYC001-083-091-271830-
/O.NEW.KALY.SV.W.0055.180727T1803Z-180727T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
203 PM EDT FRI JUL 27 2018

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Northeastern Albany County in east central New York...
  South central Saratoga County in east central New York...
  Northwestern Rensselaer County in east central New York...

* Until 230 PM EDT.

* At 203 PM EDT, a severe thunderstorm was located over Delmar,
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Albany and Colonie around 210 PM EDT.
  East Greenbush, Rensselaer and Loudonville around 215 PM EDT.
  Latham and Menands around 220 PM EDT.
  Cohoes, Watervliet, Green Island, Wynantskill and West Sand Lake 
  around 225 PM EDT.
  Troy, Waterford and Center Brunswick around 230 PM EDT.

Other locations impacted by this severe thunderstorm include South
Troy, Shakers, Bleecker Stadium, Schaghticoke Hill, Albia, Spawn
Hollow, Beckers Corners, Karlsfeld, Schaghticoke and Barberville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4252 7387 4267 7401 4277 7384 4278 7381
      4279 7381 4292 7360 4270 7339
TIME...MOT...LOC 1803Z 236DEG 27KT 4264 7386 

HAIL...1.00IN
WIND...60MPH
 
$$

Wasula
1 follow-up statement
270 
WWUS51 KALY 271833
SVSALY

Severe Weather Statement
National Weather Service Albany NY
233 PM EDT FRI JUL 27 2018

NYC001-083-091-271842-
/O.EXP.KALY.SV.W.0055.000000T0000Z-180727T1830Z/
Albany NY-Saratoga NY-Rensselaer NY-
233 PM EDT FRI JUL 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALBANY...SOUTH
CENTRAL SARATOGA AND NORTHWESTERN RENSSELAER COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central New York.

LAT...LON 4252 7387 4267 7401 4277 7384 4278 7381
      4279 7381 4292 7360 4270 7339
TIME...MOT...LOC 1832Z 236DEG 27KT 4276 7362 

$$

TAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:35 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 27, 1:35 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Albany NY
135 PM EDT Fri Jul 27 2018

.SYNOPSIS...
A weak cold front will track through our region this afternoon
and evening with showers and scattered thunderstorms, some
severe. Another weak reinforcing cold front will track through our
area Saturday with additional isolated to scattered showers and
thunderstorms. High pressure and drier weather are expected
Sunday into the beginning of the work week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated at 12:45. Storms are beginning to pop up across central
NY into Vermont as of early this afternoon. Latest SPC analysis
is showing MLCAPE values from 1000 to 1500 J/kg over the Hudson
Valley into western New England. Strongest storm in our
immediate area is over eastern Schoharie and southwest
Schenectady counties and probably has some small hail it. Expect
coverage of storms to continue to increase through 20z with a
tendency for storms to merge into a broken line toward 20z.

Updated at 10:30 am. Current forecast is on track. Made some
minor tweaks to pops to account for latest timing estimates of
convection which is still expected to develop this afternoon.
Currently we are seeing just a few light showers over central NY
with dry conditions across eastern NY and western New England.
Patchy clouds are moving across the area, however there will be
enough sunshine to allow for continued gradual destabilization
into this afternoon. Current dew points are in the upper 60s to
near 70 for most of the area with latest SPC meso-analysis
showing MLCAPE values of around 500 J/kg and surface based CAPEs
from 1000 to 2000 J/kg. Expect the light showers over central
New York to intensify and organize into a broken line as they
move east toward eastern NY through early afternoon. Latest HRRR
and NAM nest are in reasonably good agreement with this
scenario. Given expected MLCAPE values approaching 2000 J/kg
over the mid-Hudson Valley into western Ct late today with mid-
level flow of 30-40 kts and moderately steep low-level lapse
rates expect that a few storms will reach severe limits later
this afternoon with the best chance south and east of Albany.
Localized heavy rain will also be possible with any training
line segments. Previous discussion is below.

Updated at 8:30 am. Quick update to keep fog in the grids for
the Connecticut valley in eastern Vermont for a few more hours.
Latest visible satellite image shows a band of thicker fog and
clouds in the valley as of 815 am. Still expecting this to
dissipate between 9 and 10 am. Previous discussion is below.

Band of moisture along a low level wind shift boundary in
western NY/PA extending into northern NY will build east through
the day. Leading edge of cloudiness and scattered showers is
slow to advance east. Much of eastern NY and western New England
outside of the southern Adirondacks has little cloud cover.

There should be enough sun in much of eastern NY and western New
England to warm up and destabilize the region through the
morning and early afternoon. Midlevel lapse rates do steepen to
about 6.5C/Km which is steep enough to accelerate updrafts once
convection forms.

While low level thermal and wind related forcing is weak,
midlevel winds are a bit stronger, resulting in enough deep
layer shear for some organized thunderstorms to potentially
form. Some scattered storms could have hail and damaging winds.
There could be some locally heavy rain, too, as some linear
convective elements could train as the low level wind shift
boundary is somewhat parallel to steering flow.

There is a slight risk for excessive rainfall but it looks to
be potentially highly localized mainly in the eastern
Catskills, Berkshires and NW CT, as well as the usual urban
areas in eastern NY and western New England. If the threat for
more widespread excessive rainfall increases, a flash flood
watch may be needed later today.

Highs this afternoon are expected to reach the mid to upper 80s
but upper 70s to lower 80s higher terrain.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Upper energy in southern Canada will be slow to exit. So, the
actual cold front will track through our region Saturday.
However, the low level forcing and instability is expected to be
less than today. Midlevel lapse rates will be steepest in
northern areas but not quite as steep as today. Boundary layer
flow will still be somewhat weak and will shift from west
southwest to west northwest. The thermal and moisture gradient
along the cold front is relatively diffuse.

There could be isolated to scattered thunderstorms along the
front Saturday with best coverage in northern areas where there
is a marginal risk of severe thunderstorms. Outside of the
showers and storms, there should be intervals of sun, which
would help temperatures reach the lower to mid 80s but cooler in
higher terrain.

Sunday is expected to be dry with humidity levels noticeably
lower. Highs Sunday in the upper 70s to lower 80s but cooler in
higher terrain.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
It still appears that the upper level pattern will transition back
to a similar one as this past week, with strong ridging building
westward from the western Atlantic Ocean, and mid/upper tropospheric
troughing across the Mississippi Valley/Great Lakes region. This
will allow for a return to warm and humid conditions, along with the
threat of at least scattered, mainly diurnally-driven
showers/thunderstorms late Tuesday through Thursday as a southwest
flow develops aloft between these two main atmospheric features.

It appears Monday that enough mid/upper level ridging may be in
place to limit shower potential outside of isolated showers across
portions of the eastern Catskills and southwest Adirondacks. Highs
Monday ranging from the mid 70s across higher terrain areas, to the
lower/mid 80s in valley areas below 1000 feet.

Will introduce scattered showers/thunderstorms for Tuesday through
Thursday, with chance PoPs indicated, although best chances most
likely will be tied to diurnally-favored afternoon/early evening
times, outside of any individual synoptic forcing from embedded
upper level impulses within the developing southwest flow aloft. One
such impulse may increase coverage of showers/thunderstorms for
Wednesday, when some likely PoPs are indicated.

The one difference between this week's pattern, and next, appears to
be that the upper level ridging building westward will be slightly
farther south compared to this past week, which may favor a more
southwest/west southwest flow in the lower/mid levels of the
atmosphere, allowing for slightly less coverage of showers/storms,
and warmer temperatures. For now, daytime highs in the 80s are
indicated, however, would not be surprised if even warmer max temps
occurred by Thursday in valley areas. Dewpoints will be reaching the
upper 60s to lower 70s, so it will be quite humid once again.
Overnight lows mainly in the 60s Tuesday morning, although some 50s
will be possible across the southern Adirondacks and southern VT.
Lows Wednesday-Thursday mornings mainly in the 60s to lower 70s.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A cold front and approaching upper level trough will bring
showers and thunderstorms to the area this afternoon into this
evening. As of 1 pm the most active cluster of storms was
located near Albany extending to the north just south of GFL.
These storms will move east of the I-87 corridor through 19z
however scattered storms will remain across the ALB-GFL area
into early this evening. Meanwhile additional storms will
develop farther south including at PSF and POU between 19z and
02z. Any storm this afternoon could produce wind gusts as high
as 50 kts along with hail to one inch in diameter. Storms will
be east of all of the TAF sites by 03z. Skies will clear with
areas of fog later tonight.

Saturday will be partly to mostly sunny with sct cu at around
5000 feet. Scattered storms will develop during the afternoon
with coverage across the area around 30 percent.

Winds will be mostly light through tonight except near
thunderstorms this afternoon and this evening where gusts will
average 30 to 40 kts with a few gusts to 50 kts possible. Light
and variable winds are excpected tonight then southwest winds at
5 to 10 kts during the day Saturday.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: Low Operational Impact. Isolated SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
A weak cold front will track through our region this afternoon
and evening with showers and scattered thunderstorms, some
severe. Another weak reinforcing cold front will track through
our area Saturday with additional isolated to scattered showers
and thunderstorms. High pressure and drier weather are expected
Sunday into the beginning of the work week. Well over a quarter
inch of rain has fallen across the region through Thursday
morning, with over 3 inches of rain in some areas. Humidity
values will continue to be elevated through Saturday.

&&

.HYDROLOGY...
Strong to severe thunderstorms will be possible along and ahead
of a weak cold front, with damaging winds, small hail and
locally heavy rainfall possible. Total rainfall from the front
will range from a quarter of an inch to an inch.

There is a slight risk of excessive rainfall this afternoon and
evening. Some slow moving lines of thunderstorms could form
that may produce localized rainfall amounts of 2 to 3 inches. An
upper level disturbance will follow on Saturday with additional
light rainfall.

High pressure will build in for the the 2nd half of the weekend
with fair and dry weather allowing river flows to recede from
the recent heavy rainfall in some portions of the ALY HSA.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Severe Thunderstorm Watch until 10 PM EDT this evening for
     CTZ001-013.
NY...Severe Thunderstorm Watch until 10 PM EDT this evening for
     NYZ041-043-047>054-058>061-063>066-084.
MA...Severe Thunderstorm Watch until 10 PM EDT this evening for
     MAZ001-025.
VT...Severe Thunderstorm Watch until 10 PM EDT this evening for
     VTZ013>015.

&&

SYNOPSIS...NAS
NEAR TERM...MSE/NAS
SHORT TERM...NAS
LONG TERM...KL
AVIATION...MSE/KL
FIRE WEATHER...NAS
HYDROLOGY...
Hazardous weather outlook, Jul 27, 1:41 PM EDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
141 PM EDT Fri Jul 27 2018

CTZ001-013-MAZ001-025-NYZ041-043-047>054-058>061-063>066-084-
VTZ013>015-281200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Saratoga-Northern Washington-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Southern Washington-Bennington-Western Windham-Eastern Windham-
141 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, southern Vermont, and the Capital District,
Saratoga Springs to Washington County, Taconics, Schoharie Valley,
Helderbergs, eastern Catskills, and Mid Hudson Valley of eastern New
York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Severe Thunderstorm Watch.

There is a marginal to slight risk for excessive rainfall this
afternoon and evening. Some lines of slow moving thunderstorms could
produce urban and small stream flooding and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered thunderstorms are possible Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Please send reports of severe
weather to the national weather service.

NYZ032-033-038>040-042-082-083-281200-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Warren-Northern Fulton-Southeast Warren-
141 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for the southern Adirondacks, Glens
Falls region, and central and western Mohawk Valley in eastern New
York.

.DAY ONE...This Afternoon and Tonight.

The Storm Prediction Center has placed the area in a marginal risk
for severe thunderstorms for this afternoon and evening. Isolated damaging
wind gusts and hail one inch in diameter or greater would be the
primary threats from these scattered thunderstorms.

There is a marginal risk for excessive rainfall this afternoon and
evening. Some lines of slow moving thunderstorms could
produce localized urban and small stream flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered thunderstorms are possible Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to send severe weather reports to the National
Weather Service.

In the hours before

Local storm report, Jul 27, 1:43 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
143 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             WATERVLIET              42.72N  73.71W
07/27/2018  M1.00 INCH       ALBANY             NY   TRAINED SPOTTER

            TREE LIMBS DOWN

0140 PM     TSTM WND DMG     WATERVLIET              42.72N  73.71W
07/27/2018                   ALBANY             NY   TRAINED SPOTTER

            TREE LIMBS DOWN

&&

EVENT NUMBER ALY1800320
EVENT NUMBER ALY1800321

VTK
Local storm report, Jul 27, 1:44 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
144 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             WATERVLIET              42.72N  73.71W
07/27/2018  E1.25 INCH       ALBANY             NY   CO-OP OBSERVER

&&

EVENT NUMBER ALY1800322

ELH
Special weather statement, Jul 27, 1:50 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Albany NY
150 PM EDT FRI JUL 27 2018

NYZ041-043-084-VTZ013-271815-
Northern Washington-Southern Washington-Northern Saratoga-Bennington-
150 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SARATOGA...SOUTHERN
WASHINGTON AND NORTHWESTERN BENNINGTON COUNTIES...

At 150 PM EDT, a strong thunderstorm was located near Greenwich, or
10 miles east of Saratoga Springs, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Greenwich around 155 PM EDT.
  Salem around 215 PM EDT.

Other locations impacted by this storm include Deans Corners,
Cossayuna, Center Falls, Goose Island, Grangerville, Northumberland,
East Hebron, South Granville, Middle Falls and West Pawlet.

This Includes Interstate 87 near exit 16.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4297 7363 4316 7377 4344 7325 4332 7325
      4330 7299 4329 7299 4329 7298 4330 7297
      4330 7294
TIME...MOT...LOC 1750Z 236DEG 27KT 4309 7358

TAW
Local storm report, Jul 27, 1:51 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
151 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             1 WSW LATHAM            42.74N  73.76W
07/27/2018  M0.75 INCH       ALBANY             NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1800323

VTK
Special weather statement, Jul 27, 1:51 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Albany NY
151 PM EDT FRI JUL 27 2018

NYZ060-064-065-271830-
Western Columbia-Western Dutchess-Eastern Ulster-
151 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ULSTER...
NORTHWESTERN DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES...

At 150 PM EDT, a strong thunderstorm was located over Hurley, or over
Kingston, moving northeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Port Ewen around 200 PM EDT.
  Kingston, Rhinebeck and Lake Katrine around 205 PM EDT.
  Saugerties, Red Hook and Saugerties South around 220 PM EDT.
  Clermont around 230 PM EDT.

This Includes Interstate 87 near exit 19.

LAT...LON 4189 7415 4213 7392 4213 7391 4217 7389
      4201 7369 4195 7371 4182 7406
TIME...MOT...LOC 1750Z 227DEG 20KT 4190 7403

JEC
Local storm report, Jul 27, 1:57 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
157 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             COLONIE                 42.72N  73.83W
07/27/2018  M1.25 INCH       ALBANY             NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1800324

VTK

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 11:32 PM EDTSpecial Weather StatementALYHerkimer58 min
Jul 27, 12:19 AM EDTSpecial Weather StatementALYHerkimer26 min
Jul 27, 1:50 AM EDTSpecial Weather StatementALYHamilton55 min
Jul 27, 12:20 PM EDTSpecial Weather StatementALYSchenectady40 min
Jul 27, 1:00 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Washington60 min
Jul 27, 1:20 PM EDTSpecial Weather StatementALYWashington25 min
Jul 27, 1:45 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer96 min
Jul 27, 1:50 PM EDTSpecial Weather StatementALYWashington25 min
Jul 27, 1:51 PM EDTSpecial Weather StatementALYUlster39 min
Jul 27, 1:56 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Washington64 min
Jul 27, 2:15 PM EDTSpecial Weather StatementALYDutchess30 min
Jul 27, 2:19 PM EDTSpecial Weather StatementALYWashington26 min
Jul 27, 2:50 PM EDTSpecial Weather StatementALYSaratoga40 min
Jul 27, 3:01 PM EDTSpecial Weather StatementALYRensselaer44 min
Jul 27, 3:12 PM EDTSevere Thunderstorm WarningALYDutchess51 min
Jul 27, 3:46 PM EDTSpecial Weather StatementALYUlster59 min
Jul 27, 3:58 PM EDTSpecial Weather StatementALYOtsego32 min
Jul 27, 4:18 PM EDTSpecial Weather StatementALYRensselaer27 min
Jul 27, 4:37 PM EDTSpecial Weather StatementALYSchoharie23 min
Jul 27, 4:44 PM EDTSpecial Weather StatementALYUlster31 min
Jul 27, 4:49 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster56 min
Jul 27, 4:51 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie39 min
Jul 27, 4:53 PM EDTSpecial Weather StatementALYDutchess37 min
Jul 27, 5:00 PM EDTSpecial Weather StatementALYAlbany30 min
Jul 27, 5:12 PM EDTAreal Flood AdvisoryALYUlster2 hr
Jul 27, 5:17 PM EDTAreal Flood AdvisoryALYUlster3 hr
Jul 27, 5:17 PM EDTSpecial Weather StatementALYUlster28 min
Jul 27, 5:23 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster67 min
Jul 27, 5:30 PM EDTSpecial Weather StatementALYColumbia30 min
Jul 27, 5:33 PM EDTSpecial Weather StatementALYMontgomery27 min
Jul 27, 6:00 PM EDTSpecial Weather StatementALYColumbia30 min
Jul 27, 6:07 PM EDTSpecial Weather StatementALYUlster23 min
Jul 27, 6:11 PM EDTSpecial Weather StatementALYSaratoga34 min
Jul 27, 6:41 PM EDTSpecial Weather StatementALYDutchess34 min
Jul 27, 6:44 PM EDTSpecial Weather StatementALYWashington46 min
Jul 27, 6:53 PM EDTSpecial Weather StatementALYDutchess67 min
Jul 27, 7:48 PM EDTAreal Flood AdvisoryALYDutchess117 min

Nearby

Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.